Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Oral Ulcers
May 24, 2005

I am newly Dx HIV+, CD4 700-1500, VL 28000 - >100k (2 times) last VL was 80000. Never on HIV Meds I currently have oral ulcers and had them in March. I am taking Dexamethasone 0.5mg/5ml Elixir. I have been cultered and tested for Strp and STD's all negative.

They are on my soft palate, uvala, tongue and tonsils this time

HIV Doctor says common in HIV+ people. They are viral and not much cant be done, and that even HIV- also get them.

I forgot what he referred to them by name.

Due to my Excellent CD4 counts Thrush has been eliminated. Any ideas?

My Nurse Practioner and I hope the same Doctor will take another look next week. I was looked at 2 times this week.

Thanks

Response from Dr. Henry

You likely are describing aphthous ulcers. Some patients seem to benefit from zinc supplements. Other sypmtomatic relief approaches include an elixir with antacids, viscous xylocaine, benadryl and a potent steroid (used to be be called magic mouthwash). Severe cases may require a course of oral steroids or thalidomide assuming no other cause can be found. KH



Previous
Rash occurring on various combinations of medications and exercise
Next
alchohol use with HIV meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement